What is the most appropriate action? In a hospital pharmacy, a - ProProfs Discuss
Topics
Products
Follow Us:

What is the most appropriate action? In a hospital pharmacy, a patient suffers from side effects of medication and you found that the nurse gave him a wrong dose of his medication.
A. Try to cover her mistake
B. Report the mistake to the physician
C. Call one of patient care to report the mistake
D. Don't deal with this nurse again

Asked by John Adney, Last updated: Mar 29, 2020

+ Answer
Request

4 Answers

I.Isabella

I.Isabella

Answered Feb 11, 2020

The correct answer to this question is option B - Report the mistake to the physician If a patient suffers from side effects of medication and you found that the nurse gave him a wrong dose of his medication, you need to report such a case to the physician. Wrong dose, especially overdose of medication can cause a patient to have side effects and sometimes these side effects can be very serious or life-threatening.

Reporting this to the physician will help in the management of such a patient. The side effect can be well controlled to keep the patient stable. Also, this kind of mistake must be reported so the nurse can be cautioned and corrected on how to administer the correct dose. If this case is not reported, you are not helping the patient, as the patient can suffer longer without proper management. Also, you are not helping the nurse because he/she can repeat the same mistake.

 

Daniel Drake

Daniel Drake

Answered Feb 10, 2020

The correct answer to this question is option B - Report the mistake to the physician If a patient suffers from side effects of medication and you found that the nurse gave him a wrong dose of his medication, you need to report such a case to the physician. Wrong dose, especially overdose of medication can cause a patient to have side effects and sometimes these side effects can be very serious or life-threatening.

Reporting this to the physician will help in the management of such a patient. The side effect can be well controlled to keep the patient stable. Also, this kind of mistake must be reported so the nurse can be cautioned and corrected on how to administer the correct dose. If this case is not reported, you are not helping the patient, as the patient can suffer longer without proper management. Also, you are not helping the nurse because he/she can repeat the same mistake.

 

W.Willow

W.Willow

Answered Feb 04, 2020

The answer to this question is B. The error should be reported to the physician immediately so that if there are going to be some possible repercussions because of taking the wrong medication, the error can be immediately addressed. The physician will also have the ability to tell if there are some potential side effects because of the error.

Trying to hide this information from the physician and the patient can become a problem, especially to the patient. There are some medical errors that can very well cause harm to the patient. Some can even cause irreversible damage, and this should be avoided at all costs. Early detection of medication errors will make a lot of difference.

 

C. Perez

Just getting better day by day

C. Perez, Writer, Writer, Cleveland

Answered Jul 15, 2019

The correct answer to this question is B, Report the mistake to the physician. Giving a patient the wrong dose of medication can be very harmful to the patient, causing a plethora of side effects and interfering with the patients care. Everyone makes mistakes, but these types of mistakes can be, and they must be reported.

Once reported, action must be taken to control the side effects and ensure the patient remains stable. Then, the nurse needs to be reprimanded and/or retrained on the proper doses to give patients. This training can help such a mistake from occurring again.

 

Search for Google images
Select a recommended image
Upload from your computer
Search for Google images
Select a recommended image
Upload from your computer
Search for Google images
Select a recommended image
Upload from your computer

Email Sent
We have sent an email to your address "" with instructions to reset your password.